Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 259, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 10, 2011, 3:58 PM EDT for Ashe County, Watauga County, Wilkes County, North Carolina. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2011, 3:58 PM EDT (19:58 UTC)
- Expired
- Jun 10, 2011, 5:00 PM EDT
- In force
- 62 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Ashe County, NC, Watauga County, NC, Wilkes County, NC
The radar
The Roanoke radar (KFCX), 131 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 3:58 PM EDT | TSTM WND DMG | Fleetwood, NC | LARGE LIMBS DOWN IN TOWN. DIME SIZE HAIL. |
| Jun 10, 4:00 PM EDT | HAIL 0.75 | 4 Nne Deep Gap, NC | PENNY HAIL BEGAN 400 PM...LASTED 10 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 332 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
267 WUUS51 KRNK 101958 SVRRNK NCC009-189-193-102100- /O.NEW.KRNK.SV.W.0259.110610T1958Z-110610T2100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 358 PM EDT FRI JUN 10 2011 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN ASHE COUNTY IN NORTHWEST NORTH CAROLINA EASTERN WATAUGA COUNTY IN NORTHWEST NORTH CAROLINA WESTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA * UNTIL 500 PM EDT. * AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FLEETWOOD...OR NEAR DEEP GAP...AND MOVING SOUTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... FLEETWOOD... GLENDALE SPRINGS... CASCADE FALLS... SUMMIT... WILBAR... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT... 1...8 6 6...2 1 5...4 3 2 4. && LAT...LON 3627 8127 3616 8146 3628 8161 3639 8143 TIME...MOT...LOC 1958Z 303DEG 7KT 3627 8147 $$
3 follow-up statements
403 WWUS51 KRNK 102015 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 415 PM EDT FRI JUN 10 2011 NCC009-189-193-102100- /O.CON.KRNK.SV.W.0259.000000T0000Z-110610T2100Z/ ASHE NC-WATAUGA NC-WILKES NC- 415 PM EDT FRI JUN 10 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR SOUTHERN ASHE...EASTERN WATAUGA AND WESTERN WILKES COUNTIES... AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CASCADE FALLS...OR NEAR DEEP GAP...MOVING SOUTHEAST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... CASCADE FALLS... SUMMIT... WILBAR... PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. TURN AROUND DONT DROWN! TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3627 8127 3616 8146 3628 8161 3639 8143 TIME...MOT...LOC 2015Z 303DEG 7KT 3625 8144 $$
800 WWUS51 KRNK 102045 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 445 PM EDT FRI JUN 10 2011 NCC009-189-193-102100- /O.CON.KRNK.SV.W.0259.000000T0000Z-110610T2100Z/ ASHE NC-WATAUGA NC-WILKES NC- 445 PM EDT FRI JUN 10 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR SOUTHERN ASHE...EASTERN WATAUGA AND WESTERN WILKES COUNTIES... AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DEEP GAP...MOVING SOUTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... DEEP GAP... SUMMIT... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3634 8136 3627 8127 3616 8146 3624 8155 TIME...MOT...LOC 2046Z 303DEG 7KT 3619 8147 $$
413 WWUS51 KRNK 102056 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 456 PM EDT FRI JUN 10 2011 NCC009-189-193-102106- /O.EXP.KRNK.SV.W.0259.000000T0000Z-110610T2100Z/ ASHE NC-WATAUGA NC-WILKES NC- 456 PM EDT FRI JUN 10 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ASHE...EASTERN WATAUGA AND WESTERN WILKES COUNTIES EXPIRES AT 500 PM EDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE. TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3634 8136 3627 8127 3616 8146 3624 8155 TIME...MOT...LOC 2056Z 303DEG 7KT 3618 8145 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:23 PM EDT, 35 minutes earlier.
Area forecast discussion, Jun 10, 3:23 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 323 PM EDT FRI JUN 10 2011 .SYNOPSIS... A WARM AND HUMID AIRMASS WILL REMAIN ACROSS THE REGION TONIGHT INTO SATURDAY. A COLD FRONT WILL APPROACH THE AREA FROM THE NORTHWEST SATURDAY NIGHT AND WORK EAST OF THE MOUNTAINS BY LATE SUNDAY. A MORE COMFORTABLE AREA OF HIGH PRESSURE RECLAIMS THE REGION BEHIND THE FRONT EARLY NEXT WEEK. && .NEAR TERM /THROUGH SATURDAY/... ISOLATED TO SCT TSTMS ARE DEVELOPING IN THE MTNS ALONG THE HIGHER PEAKS FROM SE WV AND THE ALLEGHANY HIGHLANDS...SOUTHWARD TO THE NW NC MTNS. THERE IS MORE OF A UNIFORM STORM MOTION TODAY...GENERALLY TO THE EAST. CAPES ARE NOT QUITE AS HIGH TODAY AS YESTERDAY...BUT STILL AROUND 200 J/KG WITH MORE HEATING TO GO. WITH MODELS SHOWING WEAK MOISTURE CONVERGENCE ALONG THE BLUE RIDGE AND INTO THE PIEDMONT...CURRENT THINKING IS THAT THE TSTMS IN THE MTNS WILL MOVE OFF INTO THE FOOTHILLS AND PIEDMONT LATE THIS AFTERNOON INTO THIS EVENING. ADDITIONAL TSTMS MAY MOVE INTO THE MTNS LATER THIS EVENING FROM MORE ORGANIZED CONVECTION ACROSS KY AND WV CLOSER TO THE FRONTAL BOUNDARY. HAVE MAINTAINED MOSTLY CHC POPS FOR SCT TSTMS THROUGH THE EVENING...WITH A BRIEF PERIOD OF LIKELY ALONG THE BLUE RIDGE FROM 400 PM TO 600 PM. WITH THE MODERATE TO HIGH INSTABILITY...ISOLATED STORMS WILL LIKELY BE STRONG ENOUGH TO PRODUCE LARGE HAIL OR DAMAGING WINDS. WITH THE SLOW MOVEMENT AND HIGH PWATS OF 1.3 T0 1.5 INCHES...LOCALIZED VERY HEAVY DOWNPOURS ARE ALSO LIKELY. OVERNIGHT LOWS WILL CONTINUE TO BE WARM AND MUGGY- RANGING THROUGH THE 60S. SATURDAY...A STRONG SHORT WAVE TROUGH MOVG THRU THE GREAT LAKES REGION WILL FINISH BREAKING DOWN THE UPPER RIDGE OVER THE AREA...WITH A SFC COLD FRONT APPROACHING THE AREA FROM THE OHIO VALLEY LATE IN THE DAY. THINK THAT THERE WILL BE PLENTY OF HEATING TO PRODUCE MODERATE INSTABILITY...AND MORE SHEAR ON SATURDAY FOR ORGANIZED TSTMS- LINES OR MULTICELL CLUSTERS. COVERAGE WILL LIKELY BE GREATER...BUT TIMING IS STILL AN ISSUE. WILL IT BE AFTERNOON OR MORE INTO THE EVENING AND OVERNIGHT? SO...HAVE KEPT POPS CHC FOR NOW SAT AFTERNOON. HIGHS WILL CONTINUE TO BE ABOVE NORMAL...BUT LIKELY CUT BACK A DEGREE OR TWO FROM TODAY/S HIGHS. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... COLD FRONT TO THE NW WILL CONTINUE TO SLIDE SLOWLY TOWARD THE REGION SAT NIGHT IN RESPONSE TO THE UPPER TROF SAGGING INTO THE NRN GREAT LAKES. LOCATIONS OF CONVECTION STILL REMAINS HARD TO PIN DOWN SAT EVENING AS EXPECT THERE MAY BE AN AXIS ACROSS THE EAST THAT PUSHED OFF THE MOUNTAINS AND ANOTHER ACROSS THE NW JUST AHEAD OF THE FRONT EARLY ON. FADING OVERNIGHT INSTABILITY SUPPORTS ONLY KEEPING POPS OUTSIDE OF THE FAR NW...BASICALLY SLIGHT TO LOW CHANCE POPS WITH HIGH CHANCE...CLOSE TO LOW LIKELYS NW THRU AROUND MIDNIGHT. FRONT SHOULD MOVE FAR ENOUGH SE TO BISECT THE REGION ON SUNDAY WITH DRIER AIR STARTING TO SPILL INTO THE WEST WHILE THE EAST REMAINS RATHER MOIST AND UNSTABLE WITH THE FRONT SOMEWHERE ALONG THE BLUE RIDGE. MODELS LOOK CLOSE WITH OVERALL TIMING KEEPING BEST COVERAGE IN THE PIEDMONT AS CONVECTION REDEVELOPS AND THEN PUSHES SE LATER IN THE DAY. MAY AGAIN NEED LIKELY POPS SE LATER SUNDAY BUT WILL STICK WITH GOING CHANCE FOR NOW GIVEN DECENT DOWNSLOPE TRAJECTORY. TEMPS AGAIN WARM/MUGGY SAT NIGHT WITH 60S TO AROUND 70 FOR LOWS THEN QUITE WARM SUNDAY UNDER WEST WIND ALOFT ALLOWING SOME LOW 90S SE AND 80S ELSW. COLD FRONT PUSHES TO THE SE BY MONDAY WITH A DRIER AND COOLER AIRMASS SPILLING IN UNDER THE PASSING UPPER TROF AND SURFACE HIGH PRESSURE BRIDGING IN FROM THE NORTH. WILL HAVE TO WATCH THE POTENTIAL FOR A FADING MCS TO AFFECT THE FAR WEST LATER MONDAY OTRW THINKING TOO MUCH DRY AIR FOR MUCH MORE THAN DEBRIS CLOUDS AT THIS POINT. SKIES SHOULD CLEAR MONDAY NIGHT AND WITH HIGH PRESSURE AND COOLER TEMPS ALOFT OVERTOP LIGHT WINDS EXPECT A VERY COOL OVERNIGHT WITH LOWS MAINLY IN THE 50S EXCEPT SOME 40S POSSIBLE VALLEYS PENDING DEGREE OF FOG LATE. && .LONG TERM /TUESDAY THROUGH FRIDAY/... UPPER TROF WILL PASS OFF THE MID ATLANTIC COAST TUESDAY WITH SURFACE HIGH PRESSURE RIDGING SOUTH FROM THE GREAT LAKES BEFORE SLIDING SE TO NEAR THE OUTER BANKS EARLY WEDNESDAY. LOW LEVEL FLOW VEERING FROM NORTH TO EASTERLY AROUND THE RIDGE SHOULD KEEP ONGOING DRY AIR AND LOW PWATS IN PLACE TUESDAY INTO TUESDAY NIGHT SO KEEPING THINGS DRY EARLY ON. 5H RIDGING FOLLOWS IN BRIEFLY ON WED BEHIND THE PASSING TROF AND THE NEXT FRONT/ASSOCIATED UPPER LOW APPROACHING FROM THE MIDWEST WED NIGHT INTO THURSDAY. RETURN OF WARM ADVECTION AND MOISTURE AHEAD OF THIS SYSTEM LIKELY TO BRING A GRADUAL INCREASE IN CONVECTIVE CHANCES WITH HEATING ESPCLY OVER THE MOUNTAINS WED AFTERNOON. HOWEVER THE LATEST ECMWF A BIT SLOWER AND SUPPORTED BY THE CAPPED NATURE OF THE GFS RAOBS SO LIMITING POPS TO JUST THE FAR SW WHERE MAY BE AIDED BY DIFFERENTIAL HEATING A BIT OTRW PC TO MOSTLY SUNNY WED. COLD FRONT LOOKS TO SAG SE TOWARD THE AREA THURSDAY AND WILL LIKELY SLOW OR STALL ACROSS THE EAST FRIDAY AS THE UPPER SUPPORT LIFTS OUT TO THE NE. MOISTURE AGAIN LOOKS PLENTIFUL BY LATER THU AND EXPECT WITH HEATING TO SEE BETTER SHRA COVERAGE AHEAD OF THE FRONT WITH DECENT CHANCE POPS ACROSS THE CWA INTO THU NIGHT. GIVEN UNCERTAINTY TO WHERE THE BOUNDARY MAY BE FRIDAY...LEAVING IN SLIGHT TO LOW CHANCE POPS WITH BEST FOCUS BLUE RIDGE AND POINTS EAST. TEMPS WILL SLOWLY WARM FROM THE COOLER/DRIER VALUES OF EARLY NEXT WEEK TO NEAR NORMAL LATER AS THE HIGH MOVES OUT AND SW FLOW REDEVELOPS. HOWEVER NO BIG RUN OF HEAT AS HIGHS REMAIN IN THE UPR 70S/LOW 80S WEST TO MID OR UPPER 80S. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... SCATTERED TSTMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN THE MTNS...AND WILL MOVE INTO THE FOOTHILLS AND PIEDMONT LATE THIS AFTERNOON AND EVENING. ADDITIONAL MORE ORGANIZED STORMS MAY MOVE BACK INTO THE MTNS LATER IN THE EVENING FROM THE NORTHWEST. THUS...ALL OF THE BLACKSBURG TAF SITES WILL HAVE A THREAT OF A THUNDERSTORM LATER THIS AFTERNOON INTO THIS EVENING. SINCE THE COVERAGE IS EXPECTED TO REMAIN SCATTERED...HAVE JUST PUT IN VICINITY TSTMS TOO ALL OF THE SITES FOR THE MOST LIKELY PERIOD THAT TSTMS WILL BE IN THE VICINITY OF EACH AIRPORT. WILL NEED TO MONITOR THE DEVELOPMENT OF STORMS THIS AFTERNOON...AND WILL AMEND TAFS IF/WHEN IF APPEARS LIKELY AN AIRPORT WILL BE HIT BY A TSTM. CONVECTION IS EXPECTED TO BE MAINLY DIURNAL- EXCEPTION MAY BE SE WV SITES CLOSER TO THE FRONT. LOCAL MVFR/POSSIBLY IFR CONDITIONS WILL BE ASSOCIATED WITH ANY THUNDERSTORM ACTIVITY WITH VERY HEAVY DOWNPOURS POSSIBLE. IN ANY EVENT...COVERAGE SHOULD BE DECREASING AFTER MIDNIGHT. AS SKIES CLEAR...WITH ABUNDANT LOW LEVEL MOISTURE...MVFR FOG IS LIKELY ALL SITES...AND A FEW MAY SEE A BRIEF PERIOD OF IFR. HIGH PRESSURE OVER THE AREA WILL WEAKEN INTO SATURDAY...WITH WINDS ALOFT BECOMING MORE ZONAL...FEATURING WEST TO EAST MOVING CLOUD ELEMENTS FOR THE WEEKEND. WITH A COLD FRONT APPROACHING AND LOSS OF SUBSIDENCE...EXPECT AN INCREASE IN COVERAGE OF SHOWER AND THUNDERSTORM ACTIVITY SAT AFT INTO SAT NIGHT. THE WEAK COOL FRONT THAT COMES THROUGH ON SUNDAY AND SHOULD TURN THE WIND FLOW MORE NORTHERLY FOR MONDAY ALONG WITH SOME DRYING. AS SUCH...SHOULD SEE A LULL IN SHRA/TSTM ACTIVITY FOR MONDAY INTO TUESDAY. && .CLIMATE... RECORD HIGHS FOR TODAY...JUNE 10 ROANOKE 96 IN 1914 LYNCHBURG 98 IN 1914 DANVILLE 99 IN 1963 BLUEFIELD 89 IN 1999 BLACKSBURG 90 IN 1999 && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...PM NEAR TERM...JJ SHORT TERM...JH LONG TERM...JH AVIATION...JJ/PM CLIMATE...
Hazardous weather outlook, Jun 10, 3:17 PM EDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 317 PM EDT FRI JUN 10 2011 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-111930- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 317 PM EDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG STORMS ARE POSSIBLE THROUGH THIS EVENING. ISOLATED SEVERE WEATHER MAY OCCUR. SLOW MOVING STORMS MAY ALSO RESULT IN POOR DRAINAGE FLOODING .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A GREATER COVERAGE OF STORMS IS ANTICIPATED SATURDAY WITH STRONG TO SEVERE STORMS POSSIBLE...ESPECIALLY SATURDAY AFTERNOON AND EVENING. WATER PROBLEMS MAY DEVELOP IF STORMS TRAIN OVER THE SAME AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 10, 3:12 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
312 PM EDT FRI JUN 10 2011
NCZ001-102015-
ASHE NC-
312 PM EDT FRI JUN 10 2011
...A STRONG THUNDERSTORM WILL AFFECT ASHE COUNTY...
AT 311 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER JEFFERSON...
MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR WAGONER AROUND 325 PM...GLENDALE SPRINGS
AROUND 335 PM AND LAUREL SPRINGS AROUND 345 PM.
LAT...LON 3653 8145 3645 8127 3640 8126 3640 8125
3636 8129 3637 8132 3636 8137 3631 8136
3628 8139 3629 8142 3641 8159Local storm report, Jun 10, 3:32 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
332 PM EDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 2 SW CLIFTON FORGE CITY 37.80N 79.85W
06/10/2011 ALLEGHANY VA POST OFFICE
SEVERAL 4 IN DIAMETER TREE LIMBS DOWN
&&
EHLocal storm report, Jun 10, 3:38 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
338 PM EDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 2 SW CLIFTON FORGE CITY 37.80N 79.85W
06/10/2011 ALLEGHANY VA POST OFFICE
SEVERAL 4 IN DIAMETER TREE LIMBS DOWN
&&
EHSpecial weather statement, Jun 10, 3:38 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 338 PM EDT FRI JUN 10 2011 VAZ033-102015- FRANKLIN VA- 338 PM EDT FRI JUN 10 2011 ...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN COUNTY... AT 336 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER FERRUM... MOVING SOUTHEAST AT 5 MPH. WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF FRANKLIN COUNTY. LAT...LON 3689 7994 3685 7999 3689 8005 3693 8000
Special weather statement, Jun 10, 3:51 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
351 PM EDT FRI JUN 10 2011
NCZ001-018-102045-
ASHE NC-WATAUGA NC-
351 PM EDT FRI JUN 10 2011
...STRONG THUNDERSTORMS WILL AFFECT ASHE AND WATAUGA COUNTIES...
AT 349 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
NORTH OF DEEP GAP TO BLOWING ROCK...MOVING EAST AT 5 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THESE STORMS WILL BE NEAR MOSES CONE MEMORIAL PARK AROUND 400 PM...
MOSES CONE MEMORIAL PARK AROUND 405 PM...BLOWING ROCK AROUND 425 PM
AND DEEP GAP AROUND 430 PM.
LAT...LON 3629 8163 3640 8159 3630 8141 3628 8141
3626 8144 3626 8146 3624 8147 3620 8146
3611 8158 3612 8171 3611 8171 3613 8183Special weather statement, Jun 10, 3:52 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
352 PM EDT FRI JUN 10 2011
NCZ001-002-019-102100-
ALLEGHANY NC-ASHE NC-WILKES NC-
352 PM EDT FRI JUN 10 2011
...STRONG THUNDERSTORMS WILL AFFECT ALLEGHANY...ASHE AND WILKES
COUNTIES...
AT 349 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
SOUTH OF SPARTA TO DEEP GAP...MOVING SOUTHEAST AT 5 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THESE STORMS WILL BE NEAR MC GRADY AROUND 425 PM...STONE MOUNTAIN
STATE PARK AROUND 430 PM...CASCADE FALLS AROUND 435 PM...SUMMIT
AROUND 440 PM...WILBAR AROUND 455 PM AND HALLS MILLS AROUND 500 PM.
LAT...LON 3624 8147 3628 8155 3628 8157 3634 8163
3651 8103 3642 8095 3640 8097 3637 8092
3620 8146The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 6:05 AM EDT | Special Weather Statement | RNK | Caswell, Rockingham | 55 min |
| Jun 10, 3:12 PM EDT | Special Weather Statement | RNK | Ashe | 63 min |
| Jun 10, 3:51 PM EDT | Special Weather Statement | RNK | Watauga | 54 min |
| Jun 10, 3:52 PM EDT | Special Weather Statement | RNK | Wilkes | 68 min |
| Jun 10, 4:24 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Surry, Wilkes | 37 min |
| Jun 10, 5:05 PM EDT | Special Weather Statement | RNK | Wilkes | 25 min |
| Jun 10, 5:43 PM EDT | Special Weather Statement | RNK | Surry | 32 min |
| Jun 10, 5:48 PM EDT | Severe Thunderstorm Warning | RNK | Surry | 29 min |
| Jun 10, 6:09 PM EDT | Special Weather Statement | RNK | Yadkin | 36 min |
| Jun 10, 6:23 PM EDT | Special Weather Statement | RNK | Stokes | 67 min |
| Jun 10, 6:28 PM EDT | Severe Thunderstorm Warning | RNK | Stokes | 18 min |
| Jun 10, 6:39 PM EDT | Special Weather Statement | RNK | Yadkin | 36 min |
| Jun 10, 6:43 PM EDT | Flash Flood Warning | RNK | Surry | 60 min |
| Jun 10, 7:00 PM EDT | Special Weather Statement | RNK | Stokes | 30 min |
| Jun 10, 7:12 PM EDT | Special Weather Statement | RNK | Stokes | 33 min |
| Jun 10, 7:52 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham | 68 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.